Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 122, NWS Norman, OK

July 4, 1995Johnston County, Oklahoma

NWS Norman, OK issued this tornado warning at Jul 4, 1995, 7:08 PM CDT for Johnston County, Oklahoma. It was in force for 37 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 4, 1995, 7:08 PM CDT (00:08 UTC)
Expired
Jul 4, 1995, 7:45 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Johnston County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 050008
TOROKC
OKC069-050045-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
708 PM CDT TUE JUL 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     JOHNSTON

INCLUDING THE FOLLOWING LOCATIONS
     BROMIDE...FILLMORE...RAVIA...REAGAN AND WAPANUCKA

AT 708 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4
MILES SOUTH OF REAGAN.

THE TORNADO WAS MOVING EAST AT 20 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.  DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO.  CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS.  LEAVE YOUR CAR AND GO
TO A STRONG BUILDING.  IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.

LAT...LON 3425  9640 3423  9675 3445  9671 3442  9640

CHURCHILL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:45 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 3:45 PM CDT, 3 hours 23 minutes before
FPUS3 KOKC 042045
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT TUE JUL 4 1995

MAIN CONCERN TONIGHT IS CHANCE OF PRECIP. 18Z SOUNDING SHOWS CAP AT 850 HAS
WEAKENED...HOWEVER WITH DRIER AIR FILTERING INTO CENTRAL OKLAHOMA ATTM...TEMPS
WOULD HAVE TO BREAK 100 TO BREAK CAP.  CHANCE OF THUNDER THIS EVENING/ TONIGHT
CONTINUES IN ERN AND SOUTHCENTRAL ZONES STILL AHEAD OF DRYLINE.  ALSO...HAVE
SOME CONCERNS ABOUT THUNDER NOW IN NORTHWEST KANSAS BEHIND COLD FRONT. COULD SEE
SOME WRAP-AROUND OR ELEVATED THUNDER IN NORTHCENTRAL ZONES...SO WILL LEAVE LOW
POPS THIS AREA AS WELL.

FCSTID =  10
OKC   66  90  69  91 /   0   0   0   0
HBR   65  91  69  93 /   0   0   0   0
SPS   65  91  69  93 /   0   0   0   0
GAG   56  88  59  92 /   0   0   0   0
PNC   56  88  59  92 /  30   0   0   0
DUA   70  95  69  92 /  30  20   0   0

.OK...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:23 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston37 min
Jul 4, 7:45 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston45 min
Jul 5, 12:45 AM CDTSevere Thunderstorm WarningOUNBryan45 min
Jul 5, 1:15 AM CDTSevere Thunderstorm WarningOUNChoctaw45 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.